# SDR CA030514007

- Difficulty date: April 22, 2003
- Submitted: May 27, 2003
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 11,761 hours
- Engine: Lyc O320H2AD
- Propeller: Mcauly 1C160DTM
- System (JASC): 7414 · Magneto/Distributor
- Part: Breaker Points
- Part number: ES10384585
- Condition: Worn
- Location: Magneto
- Component: Magneto, Bendix
- Component part number: P4RN2021
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

(CAN) WHILE IN CRUISE AIRCRAFT EXPERIENCED A DROP IN ENGINE RPM TO APPROXIMATELY 1900 RPM. WHILE HEADING TO NEAREST AIRPORT, A MAGNETO CHECK DETERMINED RIGHT MAGNETO TO BE COMPLETELY DEAD. AFTER LANDING & PULLING POWER BACK, THEN ENGINE QUIT AND COULD NOT BE RESTARTED. MAGNETO WAS REMOVED AND FOUND THAT POINTS WERE NOT OPENING AT ALL  DUE TO THE EXCESSIVE WEAR OF THE NYLON/PLASTIC. MAGNETO REPLACED WITH SPARE AND ENGINE RAN NORMALLY.
